The truth about Tylenol is that it's not as safe as you think. If your child comes down with a fever the go-to over the counter solution that pediatricians recommend is Tylenol. We are told by many trusted sources that Tylenol is safe to take for adults and children alike, but is it really? I have some big concerns about Tylenol, especially for children. Even the FDA has issued warnings about using the proper dosages because overdosing can happen easily and the consequences can be fatal.
Here are some of the main reasons why this medicine is not safe:
Overdosing is Extremely Dangerous
Acetaminophen, know as brand name Tylenol, has been sold in different concentrations making proper dosage amounts unclear. There are a number of different warnings on the FDA website regarding this issue, one warning is as follows:
“An April 2011 report from FDA’s Center for Drug Evaluation and Research (CDER) found that confusion caused by the different concentrations of liquid acetaminophen for infants and children was leading to overdoses that made infants seriously ill, with some dying from liver failure.”
This is really horrifying to read as a parent. A medicine that is sold and marketed as safe for infants and children has such a negative impact on the body that even a small overdose can be fatal.
Can Damage the Liver
One of the reasons why overdosing on Tylenol can be so dangerous is becuase of what it does to the liver. The reality is, acetaminophen can be toxic to your liver even at recommended doses when taken daily for just a couple of weeks. Earlier this year the FDA asked drug maufactuers to voluntarily withdraw prescription combination drug products with more than 325 milligrams (mg) of acetaminophen per tablet at the risk of causing severe liver damage to consumers. Although most have complied, there are still some products in circulation that don't fit into this guideline so it's important to read all labels.
Glutathione is the most important nutrient you've never heard of before. It plays a key role in protecting the body from free radical damage, it helps the immune system to fight off infection and even cancer, and plays an integral part of the detoxification system, transporting toxins out of the body. Sounds pretty important! Guess what medication depletes the body of this nutrient. You guessed it, acetaminophen.
There are some really big risks in taking this very common medicine. The dosage amounts can be confusing making overdosing a very possible outcome. Overdosing on Tylenol is serious and can be very damaging. Even within the recommended safe dosage of Tylenol it still takes a toll on your health.
Now that you know the truth about Tylenol, you'll need to learn natural ways to help your child feel better. Join us for our 3-part online eCourse, A Parent's Guide to Natural Remedies. We will discuss how to naturally deal with fever, sore throat, cough, congestion, infant colic, and more. Click here to enroll in the course now.